Began Contrave as directed Jan 25, 2015. My beautiful, soft, wavy, full volume hair began thinning & falling out by June 2015. Still is thin, brittle & cannot grow past shoulder length as it always has before. I've been a WATER ONLY drinker since March 1993. No teas, no coffee no juice & NO SODA! My gym regimine has remained same 5days x wk since Feb. 2008. Daily fruits & vegetables as always. Morning multi vitamins, "Hair, Skin, Nail" vitamins, prenatal & more. I've discontinued hair coloring, changed hair products & tried DIY at home organic healthy hair treatments. Stopped taking Contrave several months ago since the 35lbs. I lost by Sept 2015 has remained gone thanks to Contrave! My poor hair just isn't the same. Why?
Hair Loss / Thinning on Contrave?
Question posted by tori1977 on 12 Feb 2017
Last updated on 30 May 2022 by Lamcintyre
Today I just noticed my edges are the thin and this is making me sick to my stomach. When I seen my hair is falling out around my whole head I wanted to cry.
I have been taking Contrave for 3 years now and even though I love it and I lost over 40 lbs thanks to it AND it continues to keep me steady at a happy, healthy weight, I can no longer ignore the side effect of hair loss. It was slow and steady at first and I thought if I took enough hair growth supplements that it would counter-act the hair loss, but it has not. BTW... I do NOT regret discovering and trying Contrave, to me it was/is a miracle. However, now I'm on the internet searching to see if it might work if I try to switch from Contrave to Naltrexone ONLY (the Wellbutrin is the ingredient in Contrave that seems to be related to the hair loss). My thought is, perhaps the Naltrexone is really the key drug that has attributed to my ability to stop obsessing over food. But oddly, I can find no one else talking about trying this. I know my doc would allow me to do this because it was her idea in the first place. And it seems better than stopping Contrave completely. Thoughts?
Think because of Contrave. As soon as I stopped, my hair started growing back. It’s been 6 months and I have hair about 3 inches long coming in. My hairstylist noticed and said my hair was just not as thick as it used to be. He’s been doing my hair for 10 years. Good luck. Contrave should lose hair loss as a dude effect. But then no one would use
I started contrary about 4 months ago (it is now the end of August 2021), and just the past couple of weeks have noticed a considerable hair loss. I just thought it might be stress but it just kept happening and I really don't have a lot of stress right now in my life. I am pulling out large amounts of hair every single time I brush or wash it. I told my husband yesterday that it felt almost as if I was taking chemo treatments. I'm going to slowly get myself off these pills starting today after reading all of your comments. I would encourage each of you to contact your doctor and also the company and report this. They need to know this is a more common side effect and they're trying to throw out there. I'm really hoping that I won't lose too much more before I get weaned off these pills. Thanks to everyone who posted. Carol
Hair loss is an EXTREMELY common side effect of Contrave and Wellbutrin. Regardless of what the med label states, its more common than not, if you join any of the Contrave facebook pages, you'll see how common it is. Note: on the Contrave company-run facebook page, they delete negative comments so search citizen-run pages. I do not know one woman on Contrave who hasn't experienced some type of hair thinning or loss by month six. I can't speak for men as I only know women on the med, but I assume it would be the same for men. Many assume its a lack of protein, iron, biotin etc in their diets, or its just because they've lost a lot of weight, but that is not the case, the Wellbutrin in Contrave causes the hair thinning and hair loss.
I used to have super super thick hair before taking Contrave. All my life I got compliments on how thick my hair was. Until Contrave. I first noticed a couple months after I started just one pill a day, when I parted my hair, the amount of scalp I saw shocked me! Then I washed it I never saw my scalp because my hair was so thick. Now I see scalp, mostly in the top and front sections of my head. I have 3 bottles of Contrave just sitting here because I had to stop taking it. Update: its been 3 months since I stopped taking Contrave and my hair is starting to come back. Thank Goodness!!!
Omygosh So glad I found these responses I did use contrave for year Wasn’t losing more so stopped My hair is really thinning No body Limp So depressing
Wish I had never started Why don’t our doctors mention this before they prescribe I trusted my doctor I would not have taken if I thought my hair would fall out
Hi Tori. I am a 47 year-old woman. I begun taking Contrave in January 2018. I’ve lost 31 lbs. since. I had nausea and a sense of being outside my body during the first 6 eeeks or so, and it took me 2,5 months to get up to the 4 pills/day dosage. I’d noticed my hair was a bit thinner about 2 months ago but I just thought it was cause I wasn’t spending so much time styling it. It’s been in the last weeks I’ve noticed that I’m definitely balding. When I wash my hair and then brush it, I notice more hair loss than ever in my life and when I dry it and part it, I can see that there is less hair and volume. I went to check and It’s one of the indicated side effects. It’s why I searched in the internet and found this site. So to answer your question, yes I do believe it’s the Contrave.
I’ve been very pleased with the weight loss results but I don’t want to lose more hair so I’m considering stopping completely. My question to you or others is: Now that some more time has passed since you stopped (meaning a year) has your hair regrown? Did you at least notice that you weren’t losing more hair when you stopped. I’m definitely freaking out about this.
Tori; Yes it is very rare but I finally found the Hair loss, and or Hair thinning. way down at the end of the side effects of Concave. You should talk with the doctor and see if there is anything that can be done to help. So give your doctor a call on Monday. Less common or rare: is what this is listed under. good luck to you. Chuck1957
thinning of the hair
- Contrave uses and safety info
- Contrave information for Healthcare Professionals (includes dosage details)
- Side effects of Contrave (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.